Facebook Pixel

What's the deal with Progesterone?? Join this Group

New to progesterone!

By May 7, 2011 - 9:04am

Ok so my doctor just put me on progesterone because my levels are incredibly low... the problem is that I am 21. My doctor was shocked at how low my levels are. I am taking progesterone orally by a troche. I am very worried about weight gain. I only take the progesterone for 2 weeks out of a month. I am trying to figure out if my body will gain weight on progesterone even though my body desperately needs it. I am not trying to get pregnant anytime soon. I went into the doctor with always being sleepy, very easy for me to gain weight, heavy periods, etc. My doctor checked all of my levels and everything checked out except my progesterone.

By HERWriter Guide November 18, 2011 - 11:36am


You should actually look into that! Far more people have low or no tolerance for dairy or gluten and a couple of months on a new diet sees that belly shrink! You never know...!


November 18, 2011 - 11:36am
By November 13, 2011 - 4:17pm

I've often wondered if I have milk allergies or maybe issues with gluten.  But, most of the time I think I just have a fat belly :D

November 13, 2011 - 4:17pm
By HERWriter Guide November 13, 2011 - 10:30am

Hi Magnolia

Good luck with your research - maybe you will find that there is a connection for you.

Also, pot bellies (or bellies than look swollen) can be a result of food allergies. Just a thought, especially when the rest of you is quite lean! 



November 13, 2011 - 10:30am
By November 5, 2011 - 2:11pm

I've been a women's health & wellness writer for 5 years.....I write specifically on perimenopause and menopause issues.

I blog about it extensively and talk about bioidentical progesterone all the time.  But, I have never run across information that says progesterone causes weight gain and bloating.

In the past two years, I've gain a lot of weight.  I have a huge pot belly that doesn't go well with the rest of my relatively slim physique.  It never occurred to me that progesterone would be the problem.

I was more inclined to think I have too much estrogen circulating in my system.  I also use testosterone pellets (which are a substrate for estrogen production) and thought perhaps, the testosterone was also causing issues with weight.

I may have to do a little research on progesterone causing weight issues.  :)




November 5, 2011 - 2:11pm
By HERWriter Guide May 17, 2011 - 8:36am

Hi AmandaKay

Thanks for starting this Group!

Progesterone is a hormone that helps keep a woman's menstrual cycle running properly and regularly.

Unfortunately, weight gain is a fairly common side effect seen in some women when taking progesterone, as well as bloating. If you are eating very healthfully and taking exercise, then there may be nothing you can do about it but if there is something that can be done, your doctor will have this information.

Have you seen any weight gain so far? Has your doctor talked to you about this possibility?

May 17, 2011 - 8:36am

Group Leader

Related Topics


Where women can get the answers about all of our progesterone questions!


This Group is Open to all EmpowHER.com members